MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Sepsis (2067); Fungal Infection (2419)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an unknown patient became septic following placement of an ultrathane cope nephroureterostomy set for drainage.The catheter was initially placed on (b)(6) 2023, and a blood draw was done on the same day for testing.On (b)(6) 2023, it was confirmed that the patient had a brewer's yeast infection that later led the patient to become septic.The patient was able to be successfully treated with medication and is reported to be doing better.It was noted that the patient did not have a fungal infection prior to device placement.Additional information regarding event details have been requested but are currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 25oct2023, it was reported that the patient was most likely receiving antibiotics prior to the discovery of the fungal infection, but it was not certain.The patient was not immunocompromised; however, the patient was a poorly controlled diabetic.The thought is the uncontrolled diabetes may have contributed to the yeast infection.The patient also had an ileal conduit, and per the physician, the yeast infection may have come from that as well.When the infection was discovered, the patient had a peripheral iv.The patient had been hospitalized for 24 hours prior to placement of the cook device.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b1 investigation ¿ evaluation it was reported that an unknown patient became septic following placement of an ultrathane cope nephroureterostomy set for drainage.The catheter was initially placed on (b)(6) 2023, and a blood draw was done on the same day for testing.On (b)(6) 2023, it was confirmed that the patient had a brewer's yeast infection that later led the patient to become septic.It was reported that the patient was most likely receiving antibiotics prior to the discovery of the fungal infection, but it was not certain.The patient was not immunocompromised; however, the patient was a poorly controlled diabetic.It was suspected that the uncontrolled diabetes may have contributed to the yeast infection.The patient also had an ileal conduit, and per the physician, the yeast infection may have come from that as well.When the infection was discovered, the patient had a peripheral iv.The patient had been hospitalized for 24 hours prior to placement of the cook device.The patient was able to be successfully treated with medication and is reported to be doing better.No other adverse events were reported.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed relevant non-conformances.All nonconforming devices were scrapped prior to further processing of the order.All remaining devices in theses lot underwent 100% verification.Cook reviewed the product labeling.The product ifu, [t_nucl_rev4] [cope nephroureterostomy stent], packaged with the device contains the following in relation to the reported failure mode: "how supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, ifu, dhr and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product returned, and the results of the investigation, cook concluded the root cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17701319
Report Number1820334-2023-01205
Device Sequence Number7446501
Product Code FAD
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)241022(10)14300337
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2024
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number14300337
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/25/2023
02/28/2024
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/31/2023
03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown